MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP NTR CLIP DELIVERY SYSTEM; VALVE REPAIR

ABBOTT MEDICAL MITRACLIP NTR CLIP DELIVERY SYSTEM; VALVE REPAIR
Model Number CDS0601-NTR
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Codes Dyspnea (1816); Fatigue (1849); Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 02/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The clip remains in the patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
This will be filed to report a single leaflet device attachment (slda) and worsening mitral regurgitation.It was reported that on (b)(6) 2019, a mitraclip procedure was performed to treat degenerative mitral regurgitation (mr) with grade 4.Two mitraclip ntr were implanted without issue, reducing to grade 1.On (b)(6) 2023, the patient returned to the hospital and transesophageal echocardiogram (tee) showed one of the implanted clips had detached from the posterior leaflet and remained attached to the anterior leaflet (single leaflet device attachment/slda), causing mr to increase to a grade of 4+.No additional information was provided.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received: on (b)(6) 2023, the patient presented to the hospital with shortness of breath and fatigue.
 
Additional Manufacturer Narrative
The device was not returned for analysis.As it could not be determined which of the two ntr clips detached and resulted in slda, a review of the lot history records for both the ntr lots associated was performed and identified no manufacturing nonconformities issued to the reported lots that would have contributed to the reported event.Additionally, a review of the complaint history for both the lots identified no similar complaints from the lots.All information was investigated and based on the information provided, a cause for the reported slda could not be determined.Mitral valve insufficiency/regurgitation (mr) resulting in dyspnea (shortness of breath) and fatigue appears to be related to patient/procedural conditions.Dyspnea, fatigue and mitral regurgitation are listed in the instructions for use (ifu) as known possible complications associated with mitraclip procedures.Hospitalization was a result of case-specific circumstances.There is no indication of a product issue with respect to manufacture, design or labeling.

Brand Name
MITRACLIP NTR CLIP DELIVERY SYSTEM
Common Device Name
VALVE REPAIR
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16611874
Report Number2135147-2023-01338
Device Sequence Number20111239
Product Code NKM
UDI-Device Identifier08717648226342
UDI-Public08717648226342
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCDS0601-NTR
Device Catalogue NumberCDS0601-NTR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/27/2023
Supplement Date Received by Manufacturer04/03/2023
Initial Report FDA Received Date03/24/2023
Supplement Report FDA Received Date04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IMPLANTED MITRACLIP
Outcome Attributed to Adverse Event Hospitalization;
Patient Age88 YR
Patient SexFemale